MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG20030UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary stent, stent dislodgement occurred during delivery to the lesion, and attempts to snare the stent were unsuccessful due to vessel size.The device was inspected prior to use with no issues noted.The lesion was pre-dilated without issue.However, difficulty was encountered while advancing the stent to the mid, non-tortuous segment of the left anterior descending (lad) artery, the stent was removed and inserted a non-medtronic catheter with the stent, but it was unsuccessful, and stent came off the stent balloon during removal of the undeployed stent.The stent balloon and stent delivery catheter system was successfully removed from patient, but the undeployed stent remained in the vessel over the guidewire.An attempt to inflate a 1.25mm balloon within the dislodged stent to retrieve it, but this was unsuccessful.Ultimately, the dislodged stent was crushed against the vessel wall using a balloon, and a second stent was deployed to cover the area.The patient remained stable, and no further complications have been reported.
 
Additional Manufacturer Narrative
Correction: there was no resistance noted during withdrawal of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was reported that during a procedure involving one onyx frontier coronary stent, stent dislodgement occurred during removal following a failed delivery.The device was prepped per ifu with no issues noted.An attempt to inflate a 1.25x6mm sprinter legend balloon within the dislodged stent to catch and retrieve the dislodged stent, but this was unsuccessful.There was no issue with the sprinter legend balloon.Ultimately, the dislodged stent was crushed against the vessel wall using a balloon, and a second medtronic stent was deployed to cover the area.The second medtronic stent was successfully implanted.Initial reporter name and phone number.Correction: the device did not pass through a previously deployed stent.Difficulty was encountered while advancing the stent to the mid, non-tortuous segment of the left anterior descending (lad) artery.The stent was removed, and a non-medtronic guide extension catheter (gec) was used with the stent, but the stent could not be advanced with the gec.Annex d, e <(>&<)> f codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Correction: annex e code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21989367
Report Number9612164-2025-02283
Device Sequence Number20908588
Product Code NIQ
UDI-Device Identifier00763000511173
UDI-Public00763000511173
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG20030UX
Device Catalogue NumberONYXNG20030UX
Device Lot Number0012576319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer05/08/2025
05/08/2025
06/24/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date05/28/2025
05/28/2025
06/26/2025
Date Device Manufactured12/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale